Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 89, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 6, 2001, 3:55 PM CDT for Bell County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 6, 2001, 3:55 PM CDT (20:55 UTC)
- Expired
- May 6, 2001, 5:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bell County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 2:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 062056 SVRFTW TXC027-062200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 355 PM CDT SUN MAY 6 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 500 PM CDT * AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF KILLEEN...MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BELTON...FORT HOOD...HARKER HEIGHTS...LITTLE RIVER-ACADEMY...MORGAN'S POINT RESORT... NOLANVILLE...ROGERS AND SALADO LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. LAT...LON 3106 9800 3094 9785 3089 9722 3124 9748
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:30 PM CDT, 25 minutes earlier.
Area forecast discussion, May 6, 3:30 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT SUN MAY 6 2001 THE 18Z FWD SOUNDING SHOWED A LITTLE CAPPING...BUT HEATING THIS AFTERNOON WILL BE SUFFICIENT TO BREAK THROUGH THE CAP. THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS THE EXTREME SOUTHWESTERN ZONES. ADDITIONAL ACTIVITY WILL BE FORMING ALONG THE DRY LINE WEST OF A BOWIE TO ABILENE LINE SHORTLY. HAVE GONE WITH LIKELY POPS FOR TONIGHT MOST OF THE FORECAST AREA AS THIS ACTIVITY SHOULD TREK EAST ACROSS THE REGION OVERNIGHT. THE COLD FRONT THAT EXTENDED FROM SOUTH CENTRAL KANSAS...INTO EAST CENTRAL NEW MEXICO...WILL MOVE SOUTHEAST INTO NORTH TEXAS LATE TONIGHT. THIS FRONT LOOKS LIKE IT WILL STALL ACROSS NORTH TEXAS... SO WITH THE NORTHWESTERLY FLOW ALOFT WILL KEEP A CHANCE OF THUNDERSTORMS IN THE FORECAST. THIS BOUNDARY WILL START TO MOVE BACK NORTH BY LATE TUESDAY. #58 DFW 64/79/61/80 6544 ACT 67/85/63/82 6443 .FWD..B.NONE.
In the hours before
Special weather statement, May 6, 12:00 PM CDT, 3 hours 55 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1200 PM CDT SUN MAY 6 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON THROUGH THE EVENING HOURS...FOR THAT PORTION OF NORTH TEXAS ALONG AND NORTH OF A LINE FROM ATHENS...TO HILLSBORO...TO EASTLAND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH TEXAS...DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. VERY UNSTABLE CONDITIONS ARE EXPECTED ACROSS MUCH OF NORTH TEXAS TODAY. THE VERY UNSTABLE CONDITIONS WILL PROMOTE RAPID THUNDERSTORM DEVELOPMENT. A DRY LINE LOCATED FROM NEAR WICHITA FALLS...TO NEAR SAN ANGELO EARLY THIS AFTERNOON WILL CONTINUE TO MOVE EAST. THIS FEATURE IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT DURING THE MID AND LATE AFTERNOON HOURS. FORECAST INSTABILITY AND VERTICAL WIND PROFILES INDICATE SUPERCELL THUNDERSTORMS...ALONG WITH ISOLATED TORNADOS...WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS ACROSS THE MODERATE RISK AREA. LARGE HAIL AND HEAVY RAINFALL ARE ALSO A THREAT. LARGE HAIL...AND HEAVY RAINFALL WILL BE THE MAIN THREATS IN THE SLIGHT RISK AREA. EMERGENCY MANAGERS AND STORM SPOTTERS ARE ENCOURAGED TO MONITOR THE LATEST WEATHER DEVELOPMENTS. ACTIVATION MAY BE REQUIRED... BETWEEN 3 AND 7 PM FOR AREAS ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR. AREAS EAST OF THIS LINE MAY BE ACTIVATED BETWEEN 6 AND 10 PM. 83
Special weather statement, May 6, 2:36 PM CDT, 1 hour 19 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062330- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 236 PM CDT SUN MAY 6 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THIS AFTERNOON AND EVENING...FOR THAT PORTION OF NORTH TEXAS ALONG AND NORTH OF A LINE FROM ATHENS...TO HILLSBORO...TO EASTLAND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH TEXAS...DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. A DRYLINE LOCATED FROM NEAR BOWIE...TO LAMPASAS LATE SUNDAY AFTERNOON IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT...AS IT MOVES EAST. VERY UNSTABLE CONDITIONS EXIST ACROSS NORTH TEXAS. THE VERY UNSTABLE CONDITIONS...ALONG WITH FORECAST WIND PROFILES INDICATE SUPERCELL THUNDERSTORMS...ALONG WITH ISOLATED TORNADOS...WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS...MAINLY WEST OF A LINE FROM SHERMAN...TO ENNIS...TO ROCKDALE. LARGE HAIL WILL ALSO BE POSSIBLE. LARGE HAIL...AND HEAVY RAINFALL WILL BE THE MAIN THREATS EAST OF THIS LINE. EMERGENCY MANAGERS AND STORM SPOTTERS ARE ENCOURAGED TO MONITOR THE LATEST WEATHER DEVELOPMENTS. ACTIVATION MAY BE REQUIRED BEFORE 7 PM FOR AREAS ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR. AREAS EAST OF THIS LINE MAY BE ACTIVATED BETWEEN 6 AND 10 PM.
Special weather statement, May 6, 3:30 PM CDT, 25 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062330- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 236 PM CDT SUN MAY 6 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THIS AFTERNOON AND EVENING...FOR THAT PORTION OF NORTH TEXAS ALONG AND NORTH OF A LINE FROM ATHENS...TO HILLSBORO...TO EASTLAND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH TEXAS...DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. A DRYLINE LOCATED FROM NEAR BOWIE...TO LAMPASAS LATE SUNDAY AFTERNOON IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT...AS IT MOVES EAST. VERY UNSTABLE CONDITIONS EXIST ACROSS NORTH TEXAS. THE VERY UNSTABLE CONDITIONS...ALONG WITH FORECAST WIND PROFILES INDICATE SUPERCELL THUNDERSTORMS...ALONG WITH ISOLATED TORNADOS...WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS...MAINLY WEST OF A LINE FROM SHERMAN...TO ENNIS...TO ROCKDALE. LARGE HAIL WILL ALSO BE POSSIBLE. LARGE HAIL...AND HEAVY RAINFALL WILL BE THE MAIN THREATS EAST OF THIS LINE. EMERGENCY MANAGERS AND STORM SPOTTERS ARE ENCOURAGED TO MONITOR THE LATEST WEATHER DEVELOPMENTS. ACTIVATION MAY BE REQUIRED BEFORE 7 PM FOR AREAS ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR. AREAS EAST OF THIS LINE MAY BE ACTIVATED BETWEEN 6 AND 10 PM.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 11:36 PM CDT | Flash Flood Warning | FWD | Denton, Tarrant | 3 hr |
| May 6, 12:46 AM CDT | Severe Thunderstorm Warning | FWD | Hood | 44 min |
| May 6, 1:02 AM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| May 6, 1:48 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| May 6, 4:13 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 62 min |
| May 6, 5:00 PM CDT | Tornado Warning | FWD | Bell | 45 min |
| May 6, 5:05 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 40 min |
| May 6, 5:24 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 66 min |
| May 6, 5:44 PM CDT | Tornado Warning | FWD | Bell | 46 min |
| May 6, 5:54 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 51 min |
| May 6, 6:13 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 47 min |
| May 6, 6:16 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 44 min |
| May 6, 6:30 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 45 min |
| May 6, 6:35 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 55 min |
| May 6, 6:47 PM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| May 6, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 57 min |
| May 6, 6:52 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 53 min |
| May 6, 6:52 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 38 min |
| May 6, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 66 min |
| May 6, 6:58 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.